Vol. 32, No. 2, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Composition series in Chevalley algebras

James Frederick Hurley

Vol. 32 (1970), No. 2, 429–434

This paper continues the study of how the ideal structure of a Chevalley algebra (a Lie algebra obtained by transferring the scalars of a finite dimensional simple Lie algebra over C to a commutative ring R with identity in which 2 and 3 are not zero divisors) depends on the ideal structure of R. Specifically, we find that composition series of ideals for the Chevalley algebras exist only in case R has composition series of ideals, and in the latter case give explicit descriptions of the composition series in the Chevalley algebras. We also give a necessary and sufficient condition for the composition series in the algebra to exactly parallel those in the ring.

Mathematical Subject Classification
Primary: 17.30
Received: 16 May 1969
Published: 1 February 1970
James Frederick Hurley